Hail, Polk
- When
- September 9, 3:45 AM CST
- Where
- Polk County, 8 mi S of Crookston
- Measured
- 1.25 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 47.667, -96.617
5 hail, 3 thunderstorm wind, 2 flash flood, 1 lightning, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before the first event at Sep 8, 7:30 PM CST, 8 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND FORKS ND 830 PM CDT THU SEP 8 2005 FORECAST CHALLENGE FOR UPDATE CONCERNS TEMPERATURES AND PCPN CHANCES. SKIES HAVE PRETTY MUCH CLEARED OFF EXCEPT FOR FAR NORTH. BASED ON FLOW AM NOT ANTICIPATING MUCH IN WAY OF CLOUD COVER OVERNIGHT. NAM/GFS BOTH INDICATING INCREASING WARM ADVECTION/ISENTROPIC LIFT DURING OVERNIGHT. LOW LEVEL JET INCREASES TO NEARLY 30KT HOWEVER LITTLE IN THE WAY OF SPEED OR DIRECTIONAL CONVERGENCE BLO 800MB. ALSO UPPER SUPPORT AND DEEP LAYERED MOISTURE LACKING. AS A RESULT WILL MAINTAIN DRY FORECAST. STEADY SE FLOW AND WARM ADVECTION SHOULD MAKE FOR MILD NIGHT. OVERALL FORECAST OK WITH ONLY SLIGHT ADJUSTMENTS MADE. && .FGF WATCHES/WARNINGS/ADVISORIES... ND...NONE. MN...NONE. && VOELKER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 650 AM CDT THU SEP 8 2005 MNZ001>003-007>009-013>017-022>024-027>032-040-NDZ014>016-024- 026>030-038-039-049-052>054-091200- WEST POLK-NORMAN-CLAY-WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI- PENNINGTON-RED LAKE-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI- MAHNOMEN-SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BENSON-RAMSEY- EASTERN WALSH COUNTY-EDDY-NELSON-GRAND FORKS-GRIGGS-STEELE-TRAILL- BARNES-CASS-RANSOM-SARGENT-RICHLAND-WESTERN WALSH COUNTY- 650 AM CDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT THIS MORNING...SCATTERED THUNDERSTORMS WILL CONTINUE INTO EARLY AFTERNOON ACROSS PORTIONS OF SOUTH EASTERN NORTH DAKOTA INTO WEST CENTRAL MINNESOTA. THUNDERSTORMS ACTIVITY IS EXPECTED TO DIMINISH BY EARLY AFTERNOON. THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE. LATE THIS EVENING...THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER CENTRAL SOUTH DAKOTA THIS EVENING AND MOVE INTO SOUTH EASTERN NORTH DAKOTA LATE TONIGHT. THESE STORMS COULD PRODUCE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A CLUSTER OF THUNDERSTORMS CONTINUING FROM LATE THURSDAY NIGHT IS EXPECTED TO MOVE ACROSS SOUTHERN PORTIONS OF EASTERN NORTH DAKOTA EARLY FRIDAY MORNING INTO WESTERN MINNESOTA BY MID TO LATE MORNING. THE MAIN THREAT WITH THESE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. PERIOD CHANCES FOR THUNDERSTORMS WILL CONTINUE SATURDAY INTO EARLY NEXT WEEK WITH SEVERAL DISTURBANCES MOVING THROUGH THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MNZ004>006-NDZ006>008-091200- KITTSON-ROSEAU-LAKE OF THE WOODS-TOWNER-CAVALIER-PEMBINA- 650 AM CDT THU SEP 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY PERIOD CHANCES FOR THUNDERSTORMS WILL CONTINUE SATURDAY INTO EARLY NEXT WEEK WITH SEVERAL DISTURBANCES MOVING THROUGH THE NORTHERN PLAINS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. SMITH
The Fargo/Grand Forks radar (KMVX), 55 km away, was scanning. The volume nearest the first event began at 09:46 UTC.
5 hail, 3 thunderstorm wind, 2 flash flood, 1 lightning. Local standard time, as filed.
Flash flooding occurred along Marsh Creek. Water briefly overtopped county road 130 near Marsh Creek.
Water overtopped U.S. Highway 75 near Hendrum.
3 inch diameter tree branches were blown down.
Tree limbs were blown down causing intermittent power outages.
Lightning struck several telephone poles and a home, causing a fire.
Many large tree branches were blown down and a few trees were snapped off.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, September 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5474465, 5474466, 5474467, 5474468, 5474469, 5474470, 5474471, 5474472, 5474473, 5474474, 5474117.